Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 32, NWS Birmingham, AL

March 14, 2019Bibb County, Chilton County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 14, 2019, 6:50 PM CDT for Bibb County, Chilton County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2019, 6:50 PM CDT (23:50 UTC)
Expired
Mar 14, 2019, 7:30 PM CDT
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Bibb County, AL, Chilton County, AL

The radar

The Birmingham radar (KBMX), 35 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:17 PM CDTHAIL 12 Ne Campbell, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 12:11 PM CDTTornado WatchSPC7 hr
Mar 14, 6:41 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 522 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
522 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WFUS54 KBMX 142350
TORBMX
ALC007-021-150030-
/O.NEW.KBMX.TO.W.0032.190314T2350Z-190315T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
650 PM CDT THU MAR 14 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Central Chilton County in central Alabama...
  Southeastern Bibb County in central Alabama...

* Until 730 PM CDT.
    
* At 650 PM CDT, a tornado producing storm was located near Talladega
  National Forest, or 8 miles southeast of Brent, moving east at 30
  mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Clanton, Jemison, Thorsby, Lawley, Talladega National Forest,
  Chilton County Motor Sports Park, Randolph, Lomax, Trio and I 65
  Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3291 8704 3301 8668 3287 8658 3279 8702
      3284 8702 3284 8703
TIME...MOT...LOC 2350Z 254DEG 28KT 3282 8710 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
3 follow-up statements
109 
WWUS54 KBMX 150003
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
703 PM CDT THU MAR 14 2019

ALC007-021-150030-
/O.CON.KBMX.TO.W.0032.000000T0000Z-190315T0030Z/
Chilton AL-Bibb AL-
703 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
CHILTON AND SOUTHEASTERN BIBB COUNTIES...
    
At 703 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lawley, or 13 miles southwest of Jemison, moving
east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clanton, Jemison, Thorsby, Lawley, Talladega National Forest, Chilton
County Motor Sports Park, Randolph, Lomax and I 65 Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3280 8697 3292 8702 3301 8668 3287 8658
TIME...MOT...LOC 0003Z 253DEG 33KT 3286 8694 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
103 
WWUS54 KBMX 150015
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
715 PM CDT THU MAR 14 2019

ALC007-150024-
/O.CAN.KBMX.TO.W.0032.000000T0000Z-190315T0030Z/
Bibb AL-
715 PM CDT THU MAR 14 2019

...THE TORNADO WARNING FOR SOUTHEASTERN BIBB COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for central
Alabama.

LAT...LON 3283 8689 3284 8689 3284 8688 3295 8688
      3297 8683 3301 8668 3287 8658 3286 8663
TIME...MOT...LOC 0014Z 254DEG 28KT 3289 8684 

$$

ALC021-150030-
/O.CON.KBMX.TO.W.0032.000000T0000Z-190315T0030Z/
Chilton AL-
715 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
CHILTON COUNTY...
    
At 714 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Chilton County Motor Sports Park, or 7 miles
southwest of Jemison, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clanton, Jemison, Thorsby, Chilton County Motor Sports Park, Lomax
and I 65 Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3283 8689 3284 8689 3284 8688 3295 8688
      3297 8683 3301 8668 3287 8658 3286 8663
TIME...MOT...LOC 0014Z 254DEG 28KT 3289 8684 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
084 
WWUS54 KBMX 150023
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
723 PM CDT THU MAR 14 2019

ALC021-150030-
/O.CON.KBMX.TO.W.0032.000000T0000Z-190315T0030Z/
Chilton AL-
723 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
CHILTON COUNTY...
    
At 723 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Thorsby, or near Jemison, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clanton, Jemison, Thorsby, Lomax and I 65 Rest Area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3284 8679 3297 8684 3297 8683 3301 8668
      3287 8658 3286 8663
TIME...MOT...LOC 0023Z 258DEG 28KT 3289 8675 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 14, 5:07 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 14, 5:07 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
507 PM CDT Thu Mar 14 2019

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...

Broken line of supercellular activity was located from northern
Blount County, to near Tuscaloosa, to near Livingston. SBCAPE
values in the 1000-1500 and similar values for MLCAPES. Supercell
composite was modest with Bulk Shear values 50-55kts. This is more
than enough for organized severe thunderstorms. LCL heights are
750-1000m, which is a tad high for tornado genesis, but not out of
the question. Storms certainly are rotating and interacting
boundaries may help generate some tornadoes. Additionally, DCAPE
is around 1000 with CAPE in the hail growth region of near 700.
Therefore, damaging winds and large hail also remain in the table.
Have expanded the Tornado Watch eastward a few counties and expect
the threat to remain for several more hours as the higher winds
overspread the warm sector.

Did not cancel all of the western counties just yet. This is due
to SBCAPE values still high enough for storms. Additionally, some
left movers are possible.

75

Previous short-term discussion:
Showers and a few thunderstorms are moving into our far northwest
counties at this time with potential for some severe thunderstorms
containing a risk for winds, hail and a few tornadoes.

Sufficient wind shear exists across our western and northern
counties for severe thunderstorms and the risk of tornadoes this
afternoon and evening. Sufficient instability is more confined to
our western counties at this point but is expected to expand
further east into the central portion of our forecast area later
this afternoon and evening.

BMX 14/18z sounding continues to indicate a cap in the 800-700 mb
layer but surface temperatures have warmed enough to result in
some positive buoyancy that is able to overcome the warm layer
aloft. This along with increased forcing is allowing showers to
increase in coverage across our western counties.

The risk for thunderstorms, some strong to severe, will persist
through the rest of the afternoon across our northwest and west-
central counties then the risk shifts eastward toward the I-65
corridor from late afternoon through early evening. The best
combination of wind shear along with instability will reside
generally near and north of the I-20 corridor.

Instability is expected to wane through the evening across our
eastern counties as dynamics pull northeast into the Tennessee
River Valley tonight. As a result the severe storm potential
gradually decreases this evening and into the overnight hours.

Shower and thunderstorm activity will continue, however, as this
system slides east across the entire area this afternoon and
tonight followed by cold air advection becoming dominant from west
to east tonight and into Friday. Lows will range from the mid 40's
northwest to the mid 60's overnight while highs Friday will
struggle to reach the low 60's across much of our forecast area
with exception being our far southeast counties where highs will
manage to reach near 70.

Dry conditions are forecast Friday night and into the day
Saturday with lows ranging from mid 30's northwest to the mid 40's
southeast. Highs will range from the mid 50's northwest to the
low 60's southeast.

05

.LONG TERM...
Friday through Wednesday.

By Friday morning the surface cold front has cleared our southeast
counties. Have kept the mention of chance and likely post frontal
PoPs generally along and south of the I-59 corridor as low and mid
level RH values remain nearly saturated and forcing is maintained in
the upper levels. Rain chances gradually decrease from northwest to
southeast throughout the day Friday. Noticeably cooler temperatures
are expected Friday night as northerly winds advect cooler air into
the area. Cloud cover and elevated winds should prevent frost in our
far northern counties Friday evening.

A less active and quieter weather is expected for the latter part of
the weekend into much of next week. By Saturday, upper level
troughing has pushed towards the east coast, while split flow begins
to dominate the west coast. Subsidence and confluent flow
characterize the upper levels, while the surface is dominated by
high pressure. For much of this period, conditions will be drier
and cooler for Central Alabama. High temperatures will generally
be in the 50's and 60's. Low temperatures ranging from the upper
30's to 40's. The exception will be for Saturday night as low
temperatures in our northern counties will be in the low 30's.
Clear skies and calm to light surface winds could allow for patchy
frost to develop in our far northern counties Saturday night.
Will continue to monitor the potential for frost through the
remainder of the period as moisture associated with upper level
waves of energy and surface wind speed could impact development.

07

&&

.AVIATION...
18Z TAF Discussion.

Radar currently showing TSRA convection across MS with only a few
showers across Central Alabama. That will change as MS convection
moves into the west part of the state over the next hour or two.
Have timed convection with pre-frontal and front for terminals.
Some sites will go VFR for a few hours this afternoon outside of
convection, but should go down this evening as front nears. Winds
stay up this afternoon then shift as front nears. Post front rain
is possible for some for early Friday.

08

&&

.FIRE WEATHER...

Showers and thunderstorms will develop this afternoon, becoming
more widespread during the late afternoon and evening. A few
strong to severe storms are possible this afternoon and evening
especially west of Interstate 59. Winds will be gusty now through
this evening. However, with high relative humidity and saturated
soil conditions, there are no fire weather concerns expected at
this time. Rain lingers into Friday. Dry conditions are expected
for the weekend on through the beginning of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  60  37  55  35 /  90  30   0   0   0
Anniston    54  60  39  57  36 /  90  50  10   0   0
Birmingham  53  61  39  57  37 /  90  20   0   0   0
Tuscaloosa  53  62  41  58  37 /  90  20  10   0   0
Calera      54  60  40  57  38 /  90  40  10   0   0
Auburn      59  62  42  59  39 /  70  70  20  10   0
Montgomery  60  62  44  61  40 /  80  70  20  10   0
Troy        61  64  45  60  41 /  70  70  40  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 6 PM CDT this evening for the following
counties: Bibb...Blount...Calhoun...Cherokee...Clay...Cleburne...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Marion...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Mar 14, 12:58 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1258 PM CDT Thu Mar 14 2019

ALZ011>015-017>050-152100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1258 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe storms are possible through 1 AM Friday. While isolated
severe storms are possible as far south as a Demopolis to Clanton to
Wedowee line, the highest threat will be along and west of the
Interstate 59 corridor. Threats will include isolated tornadoes and
quarter size hail, with isolated damaging winds also possible.

Breezy conditions will continue today. Gradient winds could gust as
high as 35 mph through 6 PM along and north of a Demopolis to Calera
to Wedowee line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures are expected to drop into the low 30s in far northern
counties on Sunday morning, and some isolated locations could drop
below freezing.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

08

In the hours before

Local storm report, Mar 14, 4:37 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
03/14/2019                   LAMAR              AL   EMERGENCY MNGR

            THREE TREES DOWN IN DETROIT.

0145 PM     TSTM WND DMG     3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019                   LAMAR              AL   PUBLIC

            TREES DOWN IN THE KINGSVILLE COMMUNITY,
            NORTHEAST OF DETROIT.

0149 PM     FUNNEL CLOUD     1 NW PIGEYE             34.31N 87.93W
03/14/2019                   MARION             AL   PUBLIC

            FUNNEL CLOUD REPORTED NEAR THE NORTHERN
            COUNTY LINE.

0230 PM     TSTM WND DMG     PIGEYE                  34.30N 87.93W
03/14/2019                   MARION             AL   EMERGENCY MNGR

            TREES AND BRANCHES BLOWN DOWN ALONG HIGHWAY
            187.

0233 PM     TSTM WND DMG     1 NW HACKLEBURG         34.29N 87.86W
03/14/2019                   MARION             AL   PUBLIC

            LARGE BRANCHES BLOWN DOWN ALONG HIGHWAY 172.

0250 PM     HAIL             3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0308 PM     HAIL             2 WSW FAYETTE           33.69N 87.86W
03/14/2019  E1.00 INCH       FAYETTE            AL   PUBLIC

0311 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            13 SSW MOULTON. TREES DOWN ON CR6 IN THE
            BANKHEAD FOREST ON THE LAWRENCE/WINSTON
            COUNTY LINE.

0312 PM     HAIL             FAYETTE                 33.70N 87.83W
03/14/2019  E1.75 INCH       FAYETTE            AL   PUBLIC

0317 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON
            THE LAWRENCE/WINSTON COUNTY LINE.

0350 PM     HAIL             4 N MOORES BRIDGE       33.51N 87.80W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0352 PM     TSTM WND DMG     1 NNW FALLS CITY        34.07N 87.23W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON HICKORY LANE. QUARTER
            SAME HAIL WAS REPORTED AT THE SAME LOCATION.

0355 PM     TSTM WND DMG     ARLEY                   34.09N 87.20W
03/14/2019                   WINSTON            AL   PUBLIC

            BLEACHERS WERE BLOWN DOWN NEAR THE FIRE
            STATION. BASEBALL DUGOUT DAMAGED.

0410 PM     HAIL             2 S NEW LEXINGTON       33.54N 87.65W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0436 PM     HAIL             1 NW BLOUNTSVILLE       34.10N 86.60W
03/14/2019  E0.25 INCH       BLOUNT             AL   EMERGENCY MNGR

&&
Local storm report, Mar 14, 4:40 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 S JASPER              33.82N 87.28W
03/14/2019  E1.00 INCH       WALKER             AL   TRAINED SPOTTER

&&

MAL
Local storm report, Mar 14, 5:15 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     1 NE ALLGOOD            33.91N 86.51W
03/14/2019                   BLOUNT             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN ALLGOOD. POSSIBLE
            TORNADO.

&&

MAL
Local storm report, Mar 14, 5:24 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     2 ENE EMPIRE            33.82N 86.98W
03/14/2019                   WALKER             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN.

&&

MAL
Special weather statement, Mar 14, 5:39 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT THU MAR 14 2019

ALZ014-142315-
Winston AL-
539 PM CDT THU MAR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 615
PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynn, moving northeast at 70 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lynn, Arley, Double Springs, Addison, Houston Recreational Area,
Nesmith, Ashbank, Brushy Lake, Poplar Springs, Inmanfield, Sardis,
Corinth Rec Area, Moreland, Winston Free State Barn, Smith Lake,
Houston, Hullett Branch, Clear Creek, Winston County Airport and Cane
Creek.

LAT...LON 3416 8711 3399 8746 3400 8746 3400 8754
      3405 8759 3430 8728 3430 8711
TIME...MOT...LOC 2239Z 231DEG 63KT 3406 8750

87/GRANTHAM
Local storm report, Mar 14, 5:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             LYNN                    34.05N 87.55W
03/14/2019  E0.88 INCH       WINSTON            AL   PUBLIC

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:46 PM CDTWind AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 16 more20 hr
Mar 14, 1:21 PM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Mar 14, 2:23 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens52 min
Mar 14, 2:41 PM CDTSevere Thunderstorm WarningBMXFayette64 min
Mar 14, 2:59 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens24 min
Mar 14, 3:37 PM CDTSevere Thunderstorm WarningBMXWalker53 min
Mar 14, 3:46 PM CDTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa44 min
Mar 14, 4:18 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker42 min
Mar 14, 4:24 PM CDTSevere Thunderstorm WarningBMXWalker39 min
Mar 14, 4:33 PM CDTSevere Thunderstorm WarningBMXTuscaloosa57 min
Mar 14, 4:42 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter52 min
Mar 14, 4:51 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Mar 14, 4:53 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair82 min
Mar 14, 4:58 PM CDTTornado WarningBMXBlount32 min
Mar 14, 5:13 PM CDTTornado WarningBMXEtowah, St. Clair28 min
Mar 14, 5:17 PM CDTSevere Thunderstorm WarningBMXHale58 min
Mar 14, 5:24 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair66 min
Mar 14, 5:39 PM CDTSpecial Weather StatementBMXWinston36 min
Mar 14, 5:56 PM CDTTornado WarningBMXSt. Clair34 min
Mar 14, 6:00 PM CDTAreal Flood AdvisoryBMXBlount, Etowah, Jefferson, Walker2 hr
Mar 14, 6:04 PM CDTSevere Thunderstorm WarningBMXBibb, Perry56 min
Mar 14, 6:07 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah68 min
Mar 14, 6:13 PM CDTTornado WarningBMXBibb, Perry47 min
Mar 14, 6:17 PM CDTTornado WarningBMXCalhoun38 min
Mar 14, 6:50 PM CDTSevere Thunderstorm WarningBMXCleburne29 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.